I hope to finally get some answers after years of looking for relief.
I am a 20 year old female college student majoring in Biology and Philosophy.
Since I was young (4-5 yrs old) I have been head-banging before going to bed every single night. I find that it relaxes me and allows me to fall asleep better.
As I got older, I would (and still) head-bang during the day as means of relieving anxiety.
This has always been fine. I have seen doctors and neurologists who said that it wa a learned/conditioned behavior and that I was fine.
However, starting a couple of months ago, I find that after a head-banging episode I feel overwhelmingly anxious, have strange pressures and pains all over my head. Sometimes I'll head-bang and a pain will shoot randomly in my brain. My neck is often stiff afterwards and sometimes I feel confused and feel like my head is "full"
I have had about 5 episodes after headbanging where I feel extremely weird and have the sensation that I will pass out at any moment. I can only describe them as panic attacks. When this happens, I need to drink some water and lay down and after about 2 or so hours I'll feel better again. I have always been an excellent speller. However, I have noticed recently that my spelling abilites have degraded slightly.
I have absolutely no motor or vision problems. No tremors or anything like that.
I should also mention that I suffer from dysthymic disorder and am currently experiencing a terrible depressive episode. I don't know if all these symptoms are anxiety driven or if I'm inducing brain damage by banging my head. I have also been experiencing episodes of extreme fatigue. Again, I don't knowj if this is the depression or the headbanging.
Any help would be greatly appreciated. If there's anyt other relevant information, I am more than happy to provide it.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?